Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 32, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 15, 2003, 9:20 PM EDT for Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2003, 9:20 PM EDT (01:20 UTC)
- Expired
- May 16, 2003, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 160126 FFWPBZ OHC157-160415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 920 PM EDT THU MAY 15 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUSCARAWAS COUNTY IN OHIO * UNTIL 1215 AM EDT * AT 920 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE EXTREME EASTERN PORTION OF TUCARAWAS COUNTY. THESE STORMS HAVE SHOWN LITTLE MOVEMENT AND WILL DROP HEAVY RAINFALL OVER THE SAME LOCATIONS. * LOCATIONS IN THE WARNING INCLUDE...DENNISON...GNADENHUTTEN... STRASBURG...SUGARCREEK...TUSCARAWAS...CONOTTON CREEK AND BROWNS RUN. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:07 PM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, May 15, 3:07 PM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT THU MAY 15 2003 CLOSED UPPER LOW EVOLVES INTO OPEN WAVE OVNGT AS IT MOVES SE WITH RESULTING NEG TILT TROF BEFORE SLOWLY EASING EWD TO COAST BY SAT MRNG. ABUNDANT MOISTURE/LOW LVL JET WILL CONCENTRATE TWD RIDGES SO HAVE DECIDED TO ISSUE FFA FOR FAR SE 3 RDGE CNTYS TNGT...AREAS FROM MGW TO CONPA WILL ALSO BE MONITORED. WILL KEEP PRECIP IN MOST OF FRI EAST OF UPPER OHIO RVR. AS NEXT SYSTEM MOVES OUT FROM S CNTRL PLAINS LTR MDL RUNS NOW SUGGEST THAT BACKWASH OF CLDS FOR SAT/SAT NGT IN ASSN WITH E COAST WEAKENING UPPER LOW. WILL MENTION CHC POPS TO BLEND WITH ADJ OFFICES FOR SAT NGT/PSBLY SUN IN FAR SE 3 RDGE CNTYS. STRONG/FAST MOVING FRONT WILL BRING THREAT FOR -SHRA/TSTMS TUES AFTN/NGT FLWD BY HI PRES. GUID TEMPS LOOK OK. .PBZ... MD...FLOOD WATCH TIL 4AM FRI MDZ001. OH...FLOOD WARNING UNTIL 1000 AM EDT FRI FOR ZONE OHC031. PA...REC BOATING ADV PAZ021. WV...FLOOD WATCH TIL 4AM FRI WVZ023-041.
Hazardous weather outlook, May 15, 5:07 AM EDT, 16 hours 13 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 507 AM EDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 15, 4:21 PM EDT, 4 hours 59 minutes before
OHZ040-041-049-050-WVZ001-002-152130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 421 PM EDT THU MAY 15 2003 THUNDERSTORMS DEVELOPING OVER EASTERN OHIO MAY BRING GUSTY WINDS, FREQUENT LIGHTNING AND THE POSSIBLITY OF SMALL HAIL. STORMS ARE MOVING TO THE EAST AT 10 TO 20 MPH. SOME COMMUNITIES THAT MAY BE IN THE PATH OF THESE STORMS INCLUDE...LISBON...EAST PALESTINE...CARROLTON...WINTERSVILLE AND STEUBENVILLE IN OHIO AND CHESTER AND COLLIERS IN WEST VIRGINIA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, May 15, 5:05 PM EDT, 4 hours 15 minutes before
PAZ020-152200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 505 PM EDT THU MAY 15 2003 THUNDERSTORMS DEVELOPING OVER EASTERN OHIO MAY BRING GUSTY WINDS, FREQUENT LIGHTNING AND THE POSSIBLITY OF SMALL HAIL. SOME COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE...MIDLAND...SHIPPINGPORT...HOOKSTOWN AND FRANKFORT SPRINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, May 15, 6:26 PM EDT, 2 hours 54 minutes before
PAZ020-WVZ001-152345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 626 PM EDT THU MAY 15 2003 THUNDERSTORMS HAVE REDEVELOPED OVER THE NORTHERN WEST VIRGINIA PANHANDLE. THESE STORMS MAY CONTAIN HEAVY RAIN...GUSTY WINDS...FREQUENT LIGHTNING AND SMALL HAIL. TOWNS IN THE PATH OF THESE STORMS INCLUDE NEW CUMBERLAND AND NEW MANCHESTER IN WEST VIRGINIA AND KENDALL AND HOOKSTOWN IN PENNSYLVANIA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, May 15, 7:43 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
743 PM EDT THU MAY 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM NEW CUMBERLAND WV FLASH FLOODS
05/15/03 HANCOCK NUMEROUS ROADS AND
PROPERTY FLOODED FROM
HARDINS RUN. REPORTED BY
TRAINED OBSERVER
0705 PM NEW MANCHESTER WV FLASH FLOODS
05/15/03 HANCOCK NUMEROUS ROADS FLOODED
NEAR TOMLINSON RUN STATE
PARK. REPORTED BY EMERGENCY
MANAGEMENT
ARTLocal storm report, May 15, 8:28 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
828 PM EDT THU MAY 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM NEW CUMBERLAND WV FLASH FLOODS
05/15/03 HANCOCK NUMEROUS ROADS AND
BASEMENTS FLOODED AND
STREAMS OUT OF THEIR BANKS
COUNTYWIDE. REPORTED BY LAW
ENFORCEMENT
0805 PM 3 NW TORONTO OH FLASH FLOODS
05/15/03 JEFFERSON CROXTON RUN OUT OF ITS
BANKS AND FLOODED HALE
ROAD. REPORTED BY TRAINED
OBSERVERSpecial weather statement, May 15, 9:19 PM EDT, 1 minute before
OHZ039-040-049-050-160330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 919 PM EDT THU MAY 15 2003 AN AREA OF THUNDERSTORMS HAS DEVELOPED OVER EAST CENTRAL OHIO. STORMS IN TUSCARAWAS COUNTY HAVE REMAINED NEARLY STATIONARY. THE MAIN CONCERN WITH THESE WILL BE HEAVY RAIN AND LIGHTNING. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE. TOWNS THAT WILL BE AFFECTED BY THESE STORMS ARE SOMERDALE...MINERAL CITY...ZOARVILLE AND SANDYVILLE IN TUSCARAWAS COUNTY. OTHER CITIES THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SCIO AND NEW RUMLEY IN HARRISON COUNTY...SMITHFIELD AND BLOOMINDALE IN JEFFERSON COUNTY AND LINDENTREE IN CARROLL COUNTY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:34 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.